Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 15, 2019, 7:49 PM CDT for Blue Earth County, Rice County, Waseca County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2019, 7:49 PM CDT (00:49 UTC)
- Expired
- Jul 15, 2019, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Rice County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 81 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.8 hours before the alert went out and 371 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
726
WWUS83 KMPX 160049
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
749 PM CDT Mon Jul 15 2019
MNZ076-077-083>085-160130-
Steele-Le Sueur-Waseca-Blue Earth-Rice-
749 PM CDT Mon Jul 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LE
SUEUR...NORTHERN STEELE...BLUE EARTH...SOUTHERN RICE AND WASECA
COUNTIES THROUGH 830 PM CDT...
At 748 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Dundas to near Lake Crystal.
Movement was east at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Mankato, Owatonna, Faribault, North Mankato, Waseca, Lake Crystal,
Eagle Lake, Janesville, Waterville, Mapleton, Medford and Madison
Lake.
This includes the following highways...
Interstate 35 between mile markers 43 and 62.
U.S. Highway 14 between mile markers 130 and 167.
U.S. Highway 169 between mile markers 34 and 55.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4404 9437 4417 9409 4416 9405 4417 9401
4420 9402 4445 9345 4425 9304 4416 9305
4386 9395
TIME...MOT...LOC 0048Z 287DEG 15KT 4446 9323 4410 9415
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 6:12 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 15, 6:12 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
612 PM CDT Mon Jul 15 2019
.updated for 00z taf discussion below...
.SHORT TERM...(This evening through Tuesday night)
Issued at 315 PM CDT Mon Jul 15 2019
Two separate mechanisms for producing thunderstorms are present this
afternoon across the Upper Midwest. In addition, heat indices have
been hovering from 95-100 degrees generally, with a few sites
eclipsing 100 with locally higher dew point readings.
The first mechanism for storms is the MCV moving east across far
southeastern MN with thunderstorms to the north of the MCV
(similarly to yesterday) that are expected to remain sub-severe.
Instability and shear are limited there so expect main issues to be
lightning, small hail, heavy downpours mainly through about 5PM.
The severe weather threat this afternoon and evening is tied to the
approaching frontal boundary to our northwest. The uncertainty that
remains is just how far south will convection break through the cap
along the front. Latest thinking is storms will affect central MN,
north of St. Cloud this afternoon, but expansion southward is not
likely during the afternoon. Hence, expect most of our local
thunderstorm development after 00Z once the atmosphere begins to
cool. Storms will likely move southeast but hi-res CAMs continue to
show discrepancies in coverage. MLCAPE values of 2,500-3,500 J/kg
with near 30 knots of effective shear will be ample to produce large
hail and severe wind gusts with the stronger storms. A Severe
Thunderstorm Watch was issued along and north of a line from near
Alexandria through St. Cloud and Ladysmith, WI. To the south of this
area, the storm threat would occur later so plenty of time to
monitor trends and could expand the watch or issue a new watch if
needed. At this point though, think it may evolve into more of a
heavy rainfall threat by that time after dark. Could see isolated 2-
4" of rainfall given slow moving thunderstorm potential tonight.
Additional thunderstorms will be possible tomorrow as the
aforementioned frontal boundary essentially stalls out across the
area. Tomorrow doesn't look quite as hot as today and severe storm
potential marginally less, but as per usual with summertime
convection with a moist and unstable airmass, uncertainty in timing
and intensity of storms is somewhat high at this time.
.LONG TERM...(Wednesday through Monday)
Issued at 315 PM CDT Mon Jul 15 2019
Longer term concerns remain heat/humidity and timing of convection
through the remainder of the week.
At the beginning of the period, models indicate a rather vigorous
short wave trough moving through the Dakotas/Minnesota region
Wednesday/Wednesday night. This should bring likely chance PoPs
over the northern and eastern portion of the CWA during this
period. Severe weather threat will remain depending on overall
heating/destabilization. Along with the severe weather threat,
heavy rainfall will also be possible with NAEFS PW's indicating
2-3 standard deviations above normal.
Model trends continue to indicate heat/humidity concerns
returning Thursday or Friday after this initial wave. Both the
ECMWF and GFS bring the nearly stationary frontal boundary into
about the southern third of Minnesota. South of the front we
should see very warm air with the ECMWF particularly warm. North
of the front, we may be susceptible to periodic strong convection.
This will likely continue into Saturday before a stronger
trough/cold front moves across the region Sunday/Monday. At the
moment, we have trended high temperatures more to the 75
percentile of the member envelope into Saturday, which was
generally a degree or two warmer than NBM.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 630 PM CDT Mon Jul 15 2019
Convection dropping slowly east/southeast should ahead of weak
surface front/boundary. Convection did generate several outflows
in and around central/east central MN and may remain a factor for
a few hours yet. Otherwise, main area of convection should drop
south and gradually weaken with time, affecting KEAU/KMKT before
05z. Otherwise, continue chance of MVFR fog most areas and MVFR
cigs/FOG over WC WI. SHould clear out early Tue morning. Timing of
next bout of possible TRSA looks to be after 18z TUE.
KMSP...AWW issued earlier. Convection should exit the area
through 02z or so. Then may see some light fog develop late with
next chance of thunder returning after 21z TUE.
/OUTLOOK FOR KMSP/
Wed...Mainly VFR. TSRA likely. Winds S 5 kts.
Thu...Mainly VFR. Possible TSRA late. Winds light and variable.
Fri...VFR. Winds light and variable.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Heat Advisory until 10 PM CDT this evening for MNZ060>063-
068>070.
&&
SHORT TERM...SPD
LONG TERM...DWE
AVIATION...DWEHazardous weather outlook, Jul 15, 12:45 PM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1245 PM CDT Mon Jul 15 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 161745- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1245 PM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms today, mainly late this afternoon and this evening. Large hail and damaging winds will be the primary threats, along with locally excessive rainfall and lightning. Temperatures near 90 and humid conditions will lead to heat indices of 95 to 100 in the Twin Cities metro area, which could lead to heat related illness, particularly in sensitive groups and those participating in strenuous outdoor activities. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat and humidity, along with periodic thunderstorm chances, will persist through Wednesday. A few severe thunderstorms are possible over that time period. Any storms that develop will also be capable of producing locally excessive rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Local storm report, Jul 15, 7:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
723 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 1 E BRUCE 45.46N 91.25W
07/15/2019 RUSK WI LAW ENFORCEMENT
LAW ENFORCEMENT AND TRAINED SPOTTER
CONFIRMED TORNADO ON GROUND EAST OF BRUCE.
&&
TDHLocal storm report, Jul 15, 7:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
729 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HEAVY RAIN 2 SE CORCORAN 45.08N 93.52W
07/15/2019 M3.78 INCH HENNEPIN MN PUBLIC
&&
TDHLocal storm report, Jul 15, 7:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 2 W NEW HOPE 45.04N 93.42W
07/15/2019 M4.00 INCH HENNEPIN MN COCORAHS
&&
TDHSpecial weather statement, Jul 15, 7:31 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
731 PM CDT Mon Jul 15 2019
MNZ078-WIZ024>028-160130-
Goodhue-Chippewa-Pierce-Dunn-Eau Claire-Pepin-
731 PM CDT Mon Jul 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL
GOODHUE...PEPIN... SOUTHEASTERN PIERCE...SOUTHERN
DUNN...SOUTHEASTERN CHIPPEWA AND WESTERN EAU CLAIRE COUNTIES
THROUGH 830 PM CDT...
At 731 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Menomonie to near Northfield. Movement
was east at 30 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Eau Claire, Red Wing, Menomonie, Altoona, Lake Hallie, Cannon Falls,
Lake Wissota, Durand, Fall Creek, Goodhue, Elk Mound and Pepin.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 54 and 76.
U.S. Highway 53 between mile markers 86 and 94.
U.S. Highway 61 between mile markers 82 and 101.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Minnesota...and west central Wisconsin.
LAT...LON 4459 9159 4459 9202 4441 9209 4445 9224
4445 9243 4437 9243 4436 9255 4428 9255
4449 9305 4452 9299 4451 9292 4454 9291
4454 9280 4458 9279 4486 9188 4495 9093
4490 9093
TIME...MOT...LOC 0031Z 283DEG 26KT 4490 9188 4449 9317
JPCLocal storm report, Jul 15, 7:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 2 N WHITE BEAR LAKE 45.10N 93.01W
07/15/2019 RAMSEY MN EMERGENCY MNGR
14 INCH BRANCHES DOWN.
&&
TDHSpecial weather statement, Jul 15, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
749 PM CDT Mon Jul 15 2019
MNZ076-077-083>085-160130-
Steele-Le Sueur-Waseca-Blue Earth-Rice-
749 PM CDT Mon Jul 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LE
SUEUR...NORTHERN STEELE...BLUE EARTH...SOUTHERN RICE AND WASECA
COUNTIES THROUGH 830 PM CDT...
At 748 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Dundas to near Lake Crystal.
Movement was east at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Mankato, Owatonna, Faribault, North Mankato, Waseca, Lake Crystal,
Eagle Lake, Janesville, Waterville, Mapleton, Medford and Madison
Lake.
This includes the following highways...
Interstate 35 between mile markers 43 and 62.
U.S. Highway 14 between mile markers 130 and 167.
U.S. Highway 169 between mile markers 34 and 55.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4404 9437 4417 9409 4416 9405 4417 9401
4420 9402 4445 9345 4425 9304 4416 9305
4386 9395
TIME...MOT...LOC 0048Z 287DEG 15KT 4446 9323 4410 9415
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:08 PM CDT | Flash Flood Warning | MPX | Hennepin | 3 hr |
| Jul 15, 7:24 PM CDT | Flash Flood Warning | MPX | Dakota, Hennepin, Ramsey | 3 hr |
| Jul 15, 7:31 PM CDT | Special Weather Statement | MPX | Goodhue | 59 min |
| Jul 15, 7:42 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 48 min |
| Jul 15, 7:54 PM CDT | Flash Flood Warning | MPX | Scott | 3 hr |
| Jul 15, 8:33 PM CDT | Special Weather Statement | MPX | Goodhue | 27 min |
| Jul 15, 8:35 PM CDT | Special Weather Statement | MPX | Steele, Waseca | 55 min |
| Jul 15, 9:01 PM CDT | Special Weather Statement | MPX | Blue Earth, Rice | 29 min |
| Jul 15, 9:10 PM CDT | Tornado Warning | MPX | Blue Earth, Waseca | 35 min |
| Jul 15, 9:38 PM CDT | Special Weather Statement | MPX | Blue Earth, Waseca | 52 min |
| Jul 15, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca | 40 min |
| Jul 16, 1:53 PM CDT | Special Weather Statement | MPX | Blue Earth | 82 min |
| Jul 16, 3:52 PM CDT | Special Weather Statement | MPX | Ramsey | 83 min |
| Jul 16, 4:29 PM CDT | Flash Flood Warning | MPX | Hennepin, Ramsey | 2 hr |
| Jul 16, 4:50 PM CDT | Special Weather Statement | MPX | Hennepin | 25 min |
| Jul 15, 7:15 PM CDT | Special Weather Statement | MPX | Chippewa, Rusk | 75 min |
| Jul 15, 7:20 PM CDT | Tornado Warning | MPX | Rusk | 25 min |
| Jul 15, 7:46 PM CDT | Tornado Warning | MPX | Rusk | 29 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.